MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP451H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: if possible, can you please provide the lot number? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.The problem of pulling off suture needle happened in surgery.The needle did not fall into the patient.Changed to another one to complete the surgery.There were no adverse patient consequences reported.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/5/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that it was received one suture piece that pertained to product code vcp451h.The visual assessment of the suture noted that the ends of the suture were observed with body fluids.The insertion mark could be observed as expected and open filament due to the tipped suture end.In addition, the needle was not returned for analysis.No conclusion could be reached on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ VIO 27IN 4-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18456697
Report Number2210968-2024-00140
Device Sequence Number20599518
Product Code GAM
UDI-Device Identifier10705031053335
UDI-Public10705031053335
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP451H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown